Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 65, NWS Atlanta, GA

May 25, 20145 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 25, 2014, 11:16 PM EDT for 5 counties in Georgia. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2014, 11:16 PM EDT (03:16 UTC)
Expired
May 26, 2014, 12:00 AM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bleckley County, GA, Dodge County, GA, Laurens County, GA, Pulaski County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 64 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 11:28 PM EDTTSTM WND DMG10 Ese Eastman, GATREE DOWN NEAR WPA RD.
May 25, 11:50 PM EDTTSTM WND DMG5 Nw Eastman, GAONE TREE DOWN ON ROZAR-GOOLSBY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
2186 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WUUS52 KFFC 260316
SVRFFC
GAC023-091-175-235-309-260400-
/O.NEW.KFFC.SV.W.0065.140526T0316Z-140526T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1116 PM EDT SUN MAY 25 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BLECKLEY COUNTY IN CENTRAL GEORGIA
  DODGE COUNTY IN CENTRAL GEORGIA
  SOUTHWESTERN LAURENS COUNTY IN CENTRAL GEORGIA
  SOUTHEASTERN PULASKI COUNTY IN CENTRAL GEORGIA
  WEST CENTRAL WHEELER COUNTY IN CENTRAL GEORGIA

* UNTIL MIDNIGHT EDT

* AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR DEXTER...
  MOVING SOUTH AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RENTZ...CADWELL...EASTMAN...ALAMO AND CHAUNCEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3209 8290 3211 8290 3213 8294 3215 8293
      3214 8296 3212 8294 3209 8298 3210 8335
      3213 8337 3213 8340 3245 8332 3252 8295
      3208 8273
TIME...MOT...LOC 0316Z 355DEG 26KT 3238 8308

$$
30
1 follow-up statement
052 
WWUS52 KFFC 260341
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1141 PM EDT SUN MAY 25 2014

GAC023-091-175-235-309-260400-
/O.CON.KFFC.SV.W.0065.000000T0000Z-140526T0400Z/
WHEELER GA-PULASKI GA-LAURENS GA-BLECKLEY GA-DODGE GA-
1141 PM EDT SUN MAY 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR DODGE...SOUTHEASTERN BLECKLEY...SOUTHWESTERN LAURENS...
SOUTHEASTERN PULASKI AND WEST CENTRAL WHEELER COUNTIES...

AT 1138 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED NEAR CEDAR GROVE..MOVING SOUTHEAST AT 30
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR
GROVE...CHAUNCEY...JAY BIRD SPRINGS...ACHORD...LITTLE OCMULGEE STATE
PARK AND ALAMO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3209 8290 3211 8290 3213 8294 3215 8293
      3214 8296 3212 8294 3209 8298 3211 8330
      3213 8339 3245 8331 3244 8293 3208 8273
TIME...MOT...LOC 0340Z 318DEG 27KT 3225 8296

$$
30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:45 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 25, 8:45 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EDT SUN MAY 25 2014

.UPDATE...
THUNDERSTORMS CONTINUE ACROSS THE EASTERN PORTION OF THE CWFA THIS
EVENING. HAVE HAD MOSTLY HAIL REPORTS...WIH AN ISOLD WIND REPORT
FOR NOW. HRRR KEEPS THUNDERSTORMS ACROSS THE SE PORTION OF THE
FORECAST AREA UNTIL AFTER MIDNIGHT. WILL BE UPDATING PRODUCTS TO
KEEP ACTIVITY IN A BIT LONGER.

HAVE ALSO UPPED THE POPS FOR TOMORROW AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 728 PM EDT SUN MAY 25 2014/

PREV DISCUSSION... /ISSUED 251 PM EDT SUN MAY 25 2014/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SHOWERS AND THUNDERSTORMS MAINLY ACROSS NORTH
AND EAST GA AND INTO TENNESSEE AND THE CAROLINAS. THESE STORMS
SHOULD STAY ACROSS THIS AREA BUT WILL MOST LIKELY SEE AN ISOLATED
SHRA/TSRA MAKE ITS WAY INTO THE ATL AREA. AREAS S AND W OF ATL
SHOULD STAY DRY THROUGH TONIGHT. UPPER RIDGE OVER THE MS RIVER
VALLEY WILL BEGIN TO MOVE SLOWLY EAST THROUGH THE SHORT TERM BECOMING
CENTERED ALONG THE AL/GA LINE BY 12Z TUE. SURFACE BERMUDA LIKE RIDGE
ALSO BEGINS TO BUILD INTO THE AREA AROUND THE SAME TIME. THERE IS
STILL A DECENT AMOUNT OF MOISTURE STREAMING ACROSS THE AREA MON IN THE
NWLY FLOW SO WILL KEEP MENTIONS OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST DUE TO DECENT INSTABILITY AND DAY TIME HEATING EXPECTED.
THE WEAK BOUNDARY ORIENTED NORTHWEST TO SOUTHEAST ACROSS THE STATE
SHOULD ALSO ACT AS A CATALYST FOR CONVECTIVE DEVELOPMENT MON.
ISOLATED STORMS COULD PRODUCE STRONG WINDS AND HAIL. AN INCREASE IN
MID/HIGH CLOUDS WILL AFFECT AFTERNOON MAX TEMPERATURES...HOWEVER
HAVE STAYED ON THE WARM SIDE OF GUIDANCE FOR PERSISTENCE.

01

LONG TERM /TUESDAY THROUGH SUNDAY/...
MODELS CONTINUE TO ADVERTISE MORE DIURNAL CONVECTIVE
ACTIVITY...AND CURRENT SLIGHT CHANCE TO CHANCE POPS ACROSS THE
AREA EACH DAY LOOK TO BE APPROPRIATE. HAVE ADJUSTED MAX GRIDS TO
ACCOUNT FOR LATEST GUIDANCE AND BETTER AGREEMENT WITH NEIGHBORING
OFFICES. THE PREVIOUS FORECAST DISCUSSION FOLLOWS.

31

/ISSUED 412 AM EDT SUN MAY 25 2014/
A MORE TYPICAL SUMMER-LIKE PATTERN WITH INCREASED DIURNAL
CONVECTIVE ACTIVITY IS ON TAP THROUGH THE LONG TERM. GUIDANCE
CONTINUES TO BE IN OVERALL GOOD AGREEMENT. A WEAKENING UPPER
TROUGH WITH A BROAD ENHANCED MOISTURE FIELD WILL SLOWLY SETTLE
INTO THE SOUTHEAST CONUS. WITH A LACK OF SYNOPTIC SCALE
DYNAMICS...THE ENVIRONMENT SHOULD BE RATHER STAGNANT AND MARKED BY
MODERATE INSTABILITY AND WEAK SHEAR. HAVE UPPED THE CHANCE POPS
FOR THE DAYTIME PERIODS OF WEDNESDAY THROUGH FRIDAY BASED ON THE
PROGGED DEEPER MOISTURE AND APPROACH OF TROUGH. HAVE PEGGED
THURSDAY AS THE GREATEST CHANCE FOR SHOWERS/STORMS IN THE PERIOD
AS A WEAK SFC HIGH SLIDES SOUTHWARD INTO THE MID-ATLANTIC AND A
RESULTANT WEDGE FRONT LOOKS TO PUSH INTO THE CWA FROM THE
NORTHEAST...POSSIBLY AIDING IN CONVECTIVE TRIGGERING. THE TIMING
AND STRENGTH OF THIS WILL NEED TO BE MONITORED WITH FUTURE MODEL
RUNS.

GENERAL BLEND OF GUIDANCE KEEPS TEMPS MAINLY 5-7 DEGREES ABOVE CLIMO
NORMS.

BAKER

AVIATION...
00Z UPDATE...
THUNDERSTORMS HAVE MOVED WELL EAST OF ATL THIS EVENING AND HAVE
REMOVED THE MENTION OF THUNDER FROM THE TAF. MODEL SOUNDINGS ARE
PROGGING SOME LOW LEVEL MOISTURE OVERNIGHT SO HAVE ADDED A FEW015
DECK. NO AIRMASS CHANGE IS EXPECTED...SO DIURNAL SCT THUNDERSTORMS
EXPECTED AGAIN TOMORROW AFTERNOON. WINDS HAVE SHIFTED OVER TO THE
EAST FOR THE OVERNIGHT HOURS...AND SHOULD SWITCH BACK TO THE S/SW
TOMORROW AFTERNOON.

ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON WINDS. HIGH CONFIDENCE REMAINING ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  86  67  88 /  30  40  30  40
ATLANTA         67  87  69  86 /  30  30  30  30
BLAIRSVILLE     59  83  61  82 /  30  30  30  40
CARTERSVILLE    63  88  64  87 /  30  30  30  30
COLUMBUS        68  91  69  89 /  20  20  20  20
GAINESVILLE     65  85  67  86 /  30  40  30  30
MACON           66  88  67  89 /  20  40  30  30
ROME            62  87  64  88 /  30  30  30  30
PEACHTREE CITY  63  88  65  87 /  20  30  30  30
VIDALIA         68  88  70  89 /  30  40  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 25, 5:30 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT SUN MAY 25 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
530 PM EDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ALONG WITH
ISOLATED SEVERE STORMS INTO THE EVENING. HAIL...DAMAGING WINDS
AND FREQUENT LIGHTNING ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY DUE TO MAINLY THE
COMBINATION OF DAYTIME HEATING WITH DECENT INSTABILITY. THE
AFTERNOON AND EVENING PERIODS OF WEDNESDAY THROUGH FRIDAY LOOK TO
HAVE THE GREATEST CHANCE FOR STORMS. SOME STORMS MAY BECOME STRONG
AND ISOLATED SEVERE DEVELOPMENT CANNOT BE RULED OUT. THE MAIN
THREATS WILL BE STRONG GUSTY WINDS...HAIL...AND FREQUENT
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF STRONG AND SEVERE WEATHER THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, May 25, 10:20 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1020 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     HAIL             2 NNE IRWINTON          32.84N  83.16W
05/25/2014  E1.00 INCH       WILKINSON          GA   911 CALL CENTER

&&

EVENT NUMBER FFC1400626

KSTELL
Special weather statement, May 25, 10:31 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1031 PM EDT SUN MAY 25 2014

GAZ083-095-096-107-260300-
1031 PM EDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TWIGGS...PULASKI...BLECKLEY AND HOUSTON COUNTIES UNTIL 1100 PM
EDT...

AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLINCHFIELD...MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TWIGGS...PULASKI...BLECKLEY AND HOUSTON COUNTIES THROUGH 1100
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CLINCHFIELD...GROVANIA...HAYNEVILLE...SAND BED...OCMULGEE PUBLIC
FISHING AREA AND MAGNOLIA. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3254 8348 3238 8342 3234 8366 3242 8370
TIME...MOT...LOC 0231Z 251DEG 21KT 3240 8363
Local storm report, May 25, 10:48 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1048 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND DMG     1 N MAXEYS              33.78N  83.18W
05/25/2014                   OGLETHORPE         GA   911 CALL CENTER

            POWERLINE DOWN

&&

EVENT NUMBER FFC1400627

NLIST
Local storm report, May 25, 10:54 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1054 PM EDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     3 N PENFIELD            33.71N  83.17W
05/25/2014                   GREENE             GA   911 CALL CENTER

            A COUPLE TREES AND POWERLINES DOWN OFF BAIRDSTOWN ROAD

&&

EVENT NUMBER FFC1400628

KSTELL
Special weather statement, May 25, 10:59 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1059 PM EDT SUN MAY 25 2014

GAZ109-260330-
1059 PM EDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN DODGE COUNTY UNTIL 1130 PM EDT...

AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GODWINSVILLE...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS DODGE COUNTY THROUGH 1130 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE EASTMAN...UNION...FIVE POINTS...
GODWINSVILLE...CHAUNCEY AND JAY BIRD SPRINGS. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3204 8330 3209 8330 3209 8332 3211 8333
      3213 8331 3215 8332 3218 8330 3223 8335
      3222 8303 3215 8298 3208 8299 3201 8307
TIME...MOT...LOC 0259Z 277DEG 14KT 3212 8312
Special weather statement, May 25, 11:12 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1112 PM EDT SUN MAY 25 2014

GAZ096-097-105>110-260400-
1112 PM EDT SUN MAY 25 2014

AT 1108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER WILCOX...DOOLY AND DODGE
COUNTIES...MOVING SOUTH AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WILCOX...TELFAIR...PULASKI...LAURENS...BLECKLEY...CRISP...
DODGE AND DOOLY COUNTIES THROUGH MIDNIGHT EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE PLEASANT VIEW...POPE CITY...PINEVIEW...
OCMULGEE BANKS...WALLACE...FINLEYSON...TIPPETTVILLE...CEDAR CREEK...
UNION...FIVE POINTS...SEVILLE...PITTS...ABBEVILLE...ROCHELLE AND
RHINE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3218 8403 3229 8373 3228 8371 3229 8361
      3235 8357 3249 8317 3213 8294 3185 8320
      3185 8358
TIME...MOT...LOC 0312Z 345DEG 7KT 3205 8339

30

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:00 PM EDTSevere Thunderstorm WarningFFCOglethorpe, Taliaferro, Warren, Wilkes30 min
May 25, 8:05 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington40 min
May 25, 8:14 PM EDTSpecial Weather StatementFFCToombs31 min
May 25, 8:23 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington37 min
May 25, 8:31 PM EDTSevere Thunderstorm WarningFFCToombs44 min
May 25, 8:32 PM EDTSpecial Weather StatementFFCJones43 min
May 25, 8:58 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington47 min
May 25, 9:14 PM EDTSevere Thunderstorm WarningFFCToombs16 min
May 25, 9:24 PM EDTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson36 min
May 25, 9:31 PM EDTSpecial Weather StatementFFCWilcox29 min
May 25, 9:50 PM EDTSpecial Weather StatementFFCJohnson25 min
May 25, 9:58 PM EDTSevere Thunderstorm WarningFFCLaurens, Twiggs, Wilkinson47 min
May 25, 10:07 PM EDTSpecial Weather StatementFFCHouston23 min
May 25, 10:31 PM EDTSpecial Weather StatementFFCHouston29 min
May 25, 10:43 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Laurens, Pulaski, Twiggs, Wilkinson62 min
May 25, 10:59 PM EDTSpecial Weather StatementFFCDodge31 min
May 25, 11:12 PM EDTSpecial Weather StatementFFCDodge, Dooly, Pulaski, Wilcox48 min
May 26, 12:01 AM EDTSpecial Weather StatementFFCDodge, Wheeler29 min
May 26, 12:11 AM EDTSpecial Weather StatementFFCWilcox34 min
May 26, 12:28 AM EDTSpecial Weather StatementFFCDodge, Montgomery, Telfair, Wheeler47 min
May 26, 12:20 PM EDTSpecial Weather StatementFFCWhite10 min
May 26, 2:08 PM EDTSpecial Weather StatementFFCGwinnett37 min
May 26, 2:15 PM EDTSpecial Weather StatementFFCDeKalb30 min
May 26, 2:46 PM EDTSpecial Weather StatementFFCDouglas29 min
May 26, 2:56 PM EDTSpecial Weather StatementFFCCatoosa34 min
May 26, 3:15 PM EDTSpecial Weather StatementFFCGwinnett30 min
May 26, 3:23 PM EDTSpecial Weather StatementFFCWalton37 min
May 26, 3:42 PM EDTSpecial Weather StatementFFCDeKalb, Fulton33 min
May 26, 3:47 PM EDTSpecial Weather StatementFFCButts28 min
May 26, 3:55 PM EDTSpecial Weather StatementFFCPolk35 min
May 26, 3:57 PM EDTSpecial Weather StatementFFCLamar33 min
May 26, 4:09 PM EDTSpecial Weather StatementFFCHenry36 min
May 26, 4:17 PM EDTSpecial Weather StatementFFCButts28 min
May 26, 4:48 PM EDTSpecial Weather StatementFFCHenry, Newton27 min
May 26, 4:59 PM EDTSpecial Weather StatementFFCFloyd31 min
May 26, 5:18 PM EDTSpecial Weather StatementFFCJasper27 min
May 26, 5:46 PM EDTSpecial Weather StatementFFCPutnam29 min
May 26, 5:52 PM EDTSpecial Weather StatementFFCBartow38 min
May 26, 5:58 PM EDTSpecial Weather StatementFFCBibb32 min
May 26, 6:32 PM EDTSpecial Weather StatementFFCBibb28 min
May 26, 7:01 PM EDTSpecial Weather StatementFFCJones29 min
May 26, 7:31 PM EDTSpecial Weather StatementFFCJefferson29 min
May 26, 7:57 PM EDTSpecial Weather StatementFFCMeriwether33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.